MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; ENDOSCOPE

INTUITIVE SURGICAL, INC NONE; ENDOSCOPE
Model Number 372010-02
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an internal service activity, an endoscope was returned as non-defective.There was no report of patient involvement.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the 8.5mm 0-degree endoscope and completed the device evaluation.The endoscope was returned with no reported complaint.The endoscope was received with mechanical damage to the distal window assembly hermetic seal, resulting in fluid invasion and subsequent major damage to optical components.Fragments of adhesive of the distal window were missing.Additional finding included that the endoscope was exposed to a temperature greater than 82°c/179.6°f as shown by internal temperature indicator, resulting in damaged hermetic seals, fluid invasion, and subsequent damage to the complete optical system.The root cause of the findings was attributed to mishandling/misuse.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.Instrument logs for this si endoscope were not available for review.No image or video clip for the reported event was submitted for review.Based on the information obtained from failure analysis investigations, this complaint is considered a reportable event due to the following conclusion: failure analysis acknowledged that a fragment was missing from a portion of the device that is placed inside a patient.Based on the information provided, there was no report from the customer that a fragment from the instrument fell into a patient during a procedure.While there was no report of harm or injury to the patient and no report of fragments falling into the patient, the reported failure mode could likely cause or contribute to an adverse event if the fragment(s) did fall into the patient.

Brand Name
NONE
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key13614870
Report Number2955842-2022-10381
Device Sequence Number5024098
Product Code GCJ
UDI-Device Identifier00886874110447
UDI-Public(01)00886874110447
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K101077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number372010-02
Device Catalogue Number372010
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2022
Initial Report FDA Received Date02/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown